What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Feb 24, 3:00 PM PST, 4 hours earlier.
Area forecast discussion, Feb 24, 3:00 PM PST, 4 hours before
Area Forecast Discussion
National Weather Service Pendleton OR
300 PM PST Mon Feb 24 2025
.SHORT TERM...Today through Wednesday...Latest visible satellite
imagery shows quite the impressive low pressure system centered off
the PacNW coast. Precip has begun to bare down on the forecast area,
with the most impactful lowland precip expected to sweep through
this evening. This band of showers may contain some embedded
thunderstorms, given the strong upper-level winds and some clearing
taking place across the lower Basin, however instability remains
unimpressive, and guidance suggest that cells may need a bit of
extra lift to generate convection, highlighting the northern Blues
in particular for the best chance for storms. This band looks to
exit the forecast area by around 10 PM at the latest, leaving our
mountain zones under persistent precip as the low continues to
provide strong upper-level winds sufficient for orographic
enhancement.
Winter Weather Advisories have been issued for the east Cascade
slopes, namely above 3500 feet for Washington and 4500 feet for
Oregon. The majority of impacts from this system in terms of
mountain pass snow are expected to occur at Santiam and White Pass,
where up to a foot of snow may fall. Snow levels did tick downward
across guidance, but confidence was too low in extending the
Advisories to lower elevations, given how borderline they already
are. Could see some heavy precip rates occurring at Snoqualmie Pass,
but current temps read in the mid 30s and NBM snow levels bottom out
at around 3200 feet, so am having a hard time seeing snow
meaningfully accumulate at the Pass. Will leave in generic messaging
of a couple inches possible at Snoqualmie, but otherwise no change
in messaging.
For winds, gusts have already started to ramp up across central
Oregon and the foothills of the eastern mountains of Oregon. Still
expecting the strongest winds to occur overnight tonight into
Tuesday morning, when the offshore low is expected to finally push
onshore. High Wind Warnings remain in effect for central/north
central Oregon, the foothills of the southern Blues, and the Simcoe
Highlands, with Wind Advisories in effect for the Basin, Gorge, and
the rest of the Blue Mountain foothills. Did notice that 850mb winds
in the NAM trended downward a bit from yesterday, so did blend winds
just a tad downward, but still expecting quite the blustery night
for most of the forecast area.
Hydro concerns look to be slackening as area river gauges show an
overall downward trend in levels after cresting earlier this
morning. Could continue to see some localized rises, especially as
this next round of precip comes through, but RFC forecasts show an
overall downward trend through the remainder of the week, even as
snow levels rise once again under an oncoming mild pattern. The
Flood Warning for the Umatilla River at Gibbon was cancelled, and
gauge readings suggest that John Day at Service Creek should follow
soon. Will refresh RVS's soon, but as of now most rivers look to
drop out of bankfull by tomorrow morning at the latest.
Once winds start to back off Tuesday evening, the rest of the week
looks quiet as ridging builds in overhead. May see some light
mountain precip at times, but overall expecting above average temps
and mostly clear skies to send off February. Evans/74
.LONG TERM...Thursday through Monday...The models are in disagreement
with the amplitude of the shortwave trough off BC coast Thursday.
The associated system may arrive along the WA Cascades with light
rain/snow mix and OR Cascades with just rain, but chances are low
(<30%) due to ridging overhead. Otherwise, the forecast area will
be mainly dry until the next system arrives over the weekend.
Chances of rain will increase to moderate (>50%) across the
lowlands along with rain/snow mix at the mountains. However, snow
amounts will be less than 0.10" at the Blues and Cascades. Light
QPF amounts are expected for the weekend up to 0.20" or less
across the Blues and Cascades with the northern Blues up to 0.30".
Forecasting the system occurring over the weekend seems to be a
bit tricky with the delayed timing. The ECWMF and Canadian model
has the system arriving sooner for Saturday morning whereas the
GFS has it onshore Sunday. But overall, the models are in good
agreement with this pattern. The system will begin to gradually
taper off Monday as another ridge builds over, returning dry
conditions to the lowlands. Lingering rain/snow mix may remain at
the Cascades and Blues, but with slight chances (<30%).
Breezy winds will develop Saturday evening mainly at Yakima Valley
and Lower Columbia Basin of OR before spreading to the remaining
forecast area Sunday onwards. Snow levels will be above 5 kft
Thursday until they drop to 3- 4 kft Sunday through Monday.
Feaster/97
&&
.AVIATION...00Z TAFs...All sites will remain VFR with widespread
rain and gusty winds (25-35 kts) through later tonight. KDLS/KYKM
may drop to MVFR conditions due to showers as the system passes (30-
40% confidence). LLWS will continue for KRDM/KBDN this evening into
tonight due to the strong winds aloft. Isolated thunderstorms could
impact KPDT/KALW/KPSC this afternoon into the evening as well (<30%
confidence). Feaster/97
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 43 53 31 58 / 90 10 0 0
ALW 44 51 34 55 / 90 20 10 0
PSC 44 57 30 56 / 60 10 0 0
YKM 37 54 29 52 / 60 40 0 0
HRI 43 56 28 57 / 70 10 0 0
ELN 34 49 28 48 / 70 60 0 0
RDM 36 51 26 58 / 60 10 0 0
LGD 36 46 25 48 / 90 20 10 0
GCD 34 45 25 52 / 60 0 0 0
DLS 43 54 32 56 / 80 50 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory until 4 PM PST Tuesday for ORZ041.
Wind Advisory from 7 PM this evening to 7 PM PST Tuesday for
ORZ044-507.
High Wind Warning until 4 PM PST Tuesday for ORZ508-510-511.
Winter Weather Advisory until 4 PM PST Tuesday for ORZ509.
WA...Wind Advisory until 4 PM PST Tuesday for WAZ024.
Wind Advisory from 7 PM this evening to 7 PM PST Tuesday for
WAZ028-029.
High Wind Warning until 4 PM PST Tuesday for WAZ521.
Winter Weather Advisory until 4 PM PST Tuesday for WAZ522.
&&
SHORT TERM...74
LONG TERM....97
AVIATION...97In the hours before
Special weather statement, Feb 24, 3:43 PM PST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Pendleton OR
343 PM PST Mon Feb 24 2025
ORZ502-507-WAZ028>030-250030-
Foothills of the Northern Blue Mountains of Oregon OR-
Northern Blue Mountains of Oregon OR-Northwest Blue Mountains WA-
Foothills of the Blue Mountains of Washington WA-
Lower Columbia Basin of Washington WA-
343 PM PST Mon Feb 24 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN UMATILLA...WALLA
WALLA...EASTERN FRANKLIN AND WESTERN COLUMBIA COUNTIES THROUGH 430 PM
PST...
At 343 PM PST, Doppler radar was tracking strong thunderstorms along
a line extending from near Connell to near Umapine. Movement was east
at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Walla Walla, Connell, Dayton, College Place, Milton-Freewater,
Waitsburg, Prescott, Kahlotus, Starbuck, Dixie, Huntsville, Umapine,
Snake River, Ski Bluewood, Pleasant View, Garrett, Ayer, Touchet,
Eureka, and Kooskooskie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4674 11822 4673 11825 4669 11822 4665 11823
4662 11819 4659 11821 4655 11816 4658 11803
4599 11778 4591 11862 4672 11902 4674 11896
TIME...MOT...LOC 2343Z 251DEG 43KT 4667 11891 4595 11859
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ETSpecial weather statement, Feb 24, 4:17 PM PST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Pendleton OR
417 PM PST Mon Feb 24 2025
ORZ502-507-WAZ029-030-250100-
Foothills of the Northern Blue Mountains of Oregon OR-
Northern Blue Mountains of Oregon OR-Northwest Blue Mountains WA-
Foothills of the Blue Mountains of Washington WA-
417 PM PST Mon Feb 24 2025
...GUSTY SHOWERS WILL IMPACT NORTHEASTERN UMATILLA...NORTH CENTRAL
UNION...NORTHWESTERN WALLOWA...SOUTHEASTERN WALLA WALLA AND
SOUTHEASTERN COLUMBIA COUNTIES THROUGH 500 PM PST...
At 417 PM PST, Doppler radar was tracking gusty showers along a line
extending from 7 miles east of Walla Walla to near Bingham Springs.
Movement was east at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Minam, Tollgate, Spout Springs, Bingham Springs, Ski Bluewood, Troy,
and Kooskooskie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4595 11741 4590 11746 4581 11743 4569 11744
4563 11754 4558 11828 4608 11824 4621 11762
4600 11760 4600 11740
TIME...MOT...LOC 0017Z 258DEG 39KT 4602 11820 4566 11823
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ETSpecial weather statement, Feb 24, 4:26 PM PST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Pendleton OR
426 PM PST Mon Feb 24 2025
WAZ029-030-250045-
Northwest Blue Mountains WA-
Foothills of the Blue Mountains of Washington WA-
426 PM PST Mon Feb 24 2025
...GUSTY SHOWERS WILL IMPACT COLUMBIA COUNTY THROUGH 445 PM PST...
At 426 PM PST, Doppler radar was tracking gusty showers along a line
extending from near Delaney to near Ski Bluewood. Movement was east
at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dayton, Delaney, Ski Bluewood, and Turner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4603 11801 4653 11808 4659 11786 4647 11786
4647 11774 4644 11773 4644 11771 4640 11772
4638 11768 4634 11768 4633 11761 4605 11760
TIME...MOT...LOC 0026Z 257DEG 41KT 4648 11799 4612 11794
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ETLocal storm report, Feb 24, 4:27 PM PST, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Pendleton OR
427 PM PST Mon Feb 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Non-Tstm Wnd Gst 12 ENE Dayton 46.41N 117.77W
02/23/2025 M62 MPH Columbia WA Mesonet
Mesonet station PC493 Turner Rd.
0124 PM Non-Tstm Wnd Gst 5 SSE Mission 45.60N 118.64W
02/24/2025 M62 MPH Umatilla OR Mesonet
Mesonet station OD181 I84 Wb At Mission
Mp219.61.
1145 PM Non-Tstm Wnd Gst 21 NNW West Richland 46.61N 119.56W
02/23/2025 M60 MPH Benton WA Mesonet
Mesonet station HGABW 20.0 S Royal City
(HMMN).
1030 PM Non-Tstm Wnd Gst 8 NW West Richland 46.39N 119.54W
02/23/2025 M59 MPH Benton WA Mesonet
Mesonet station HEOC 8.9 N Benton City
(HMMN).
0144 PM Non-Tstm Wnd Gst 6 SSE Mission 45.58N 118.62W
02/24/2025 M58 MPH Umatilla OR Mesonet
Mesonet station OD184 I84 Wb At Cabbage Hill
Mp222.35.
1205 PM Non-Tstm Wnd Gst 25 ESE Deschutes River 43.79N 120.94W
02/24/2025 M57 MPH Deschutes OR Mesonet
Mesonet station FW3813 Bend.
0730 PM Non-Tstm Wnd Gst 13 E Dayton 46.35N 117.70W
02/23/2025 M56 MPH Columbia WA Mesonet
Mesonet station PC556 Talbot.
0311 PM Non-Tstm Wnd Gst 1 E Hermiston 45.83N 119.27W
02/24/2025 M56 MPH Umatilla OR ASOS
ASOS station KHRI Hermiston Municipal
Airport.
1000 PM Non-Tstm Wnd Gst 7 S Kittitas 46.89N 120.44W
02/23/2025 M55 MPH Kittitas WA Mesonet
Mesonet station PS005 Kit-26_wthr_01.
0338 PM Non-Tstm Wnd Gst 2 NNW Pendleton 45.70N 118.83W
02/24/2025 M55 MPH Umatilla OR ASOS
ASOS station KPDT Pendleton, OR (Airport).
1210 AM Non-Tstm Wnd Gst 10 NE Naches 46.85N 120.58W
02/24/2025 M54 MPH Kittitas WA Mesonet
Mesonet station PC344 Old Durr.
1220 PM Non-Tstm Wnd Gst 9 S Pilot Rock 45.35N 118.86W
02/24/2025 M54 MPH Umatilla OR Mesonet
Mesonet station PC321 Blue Gulch.
0215 PM Non-Tstm Wnd Gst 4 ENE Mission 45.68N 118.58W
02/24/2025 M54 MPH Umatilla OR Mesonet
Mesonet station AS881 Pendleton.
0315 PM Non-Tstm Wnd Gst 4 NW West Richland 46.36N 119.46W
02/24/2025 M54 MPH Benton WA Mesonet
Mesonet station DW9572 Benton City.
1045 PM Non-Tstm Wnd Gst 14 NNW West Richland 46.49N 119.55W
02/23/2025 M53 MPH Benton WA Mesonet
Mesonet station HARMY 13.5 NW West Richland
(HMMN).
1100 PM Non-Tstm Wnd Gst 5 N West Richland 46.39N 119.41W
02/23/2025 M51 MPH Benton WA Mesonet
Mesonet station HPROS 4.7 N West Richland
(HMMN).
1230 AM Non-Tstm Wnd Gst 7 NE Richland 46.38N 119.21W
02/24/2025 M51 MPH Franklin WA Mesonet
Mesonet station EW8494 Pasco.
0937 AM Non-Tstm Wnd Gst 5 WNW Union 45.25N 117.96W
02/24/2025 M51 MPH Union OR Mesonet
Mesonet station UP104 5.1 W Union (UPR).
0845 PM Non-Tstm Wnd Gst 11 N West Richland 46.48N 119.39W
02/23/2025 M50 MPH Benton WA Mesonet
Mesonet station HWYEB 10.9 N West Richland
(HMMN).
0137 PM Non-Tstm Wnd Gst 3 NW Milton-Freewater 45.96N 118.44W
02/24/2025 M50 MPH Umatilla OR Mesonet
Mesonet station GW5817 MILTON FREEWATER.
0315 PM Non-Tstm Wnd Gst 8 WSW Echo 45.71N 119.36W
02/24/2025 M50 MPH Umatilla OR Mesonet
Mesonet station CW2444 Echo.
0504 PM Non-Tstm Wnd Gst 7 SSE Mission 45.59N 118.60W
02/23/2025 M49 MPH Umatilla OR Mesonet
Mesonet station OD185 I84 Wb At Cabbage Hill
Mp223.52.
1215 AM Non-Tstm Wnd Gst 9 NNE Richland 46.42N 119.24W
02/24/2025 M49 MPH Franklin WA Mesonet
Mesonet station HFRNK 8.9 NE Richland
(HMMN).
0255 PM Non-Tstm Wnd Gst Lexington 45.45N 119.68W
02/24/2025 M49 MPH Morrow OR AWOS
AWOS station K9S9 Lexington.
1107 PM Non-Tstm Wnd Gst 16 NW West Richland 46.50N 119.61W
02/23/2025 M48 MPH Benton WA Mesonet
Mesonet station TBELO 17.1 NW Benton City
(WA DOT).
0315 PM Non-Tstm Wnd Gst 1 W Joseph 45.35N 117.25W
02/24/2025 M48 MPH Wallowa OR AWOS
AWOS station KJSY 1 W Joseph.
0315 PM Non-Tstm Wnd Gst 4 W Adams 45.76N 118.65W
02/24/2025 M48 MPH Umatilla OR Mesonet
Mesonet station EW7176 Adams4w.
0334 PM Non-Tstm Wnd Gst 3 SSE Finley 46.13N 119.02W
02/24/2025 M48 MPH Benton WA Mesonet
Mesonet station AW092 KENNEWICK.
0915 PM Non-Tstm Wnd Gst 20 NW West Richland 46.54N 119.66W
02/23/2025 M47 MPH Benton WA Mesonet
Mesonet station H200W 14.8 SE Desert Aire
(HMMN).
0930 PM Non-Tstm Wnd Gst 26 NNE Sunnyside 46.64N 119.73W
02/23/2025 M47 MPH Benton WA Mesonet
Mesonet station HVERN 8.9 E Desert Aire
(HMMN).
1137 PM Non-Tstm Wnd Gst 12 NW West Richland 46.47N 119.54W
02/23/2025 M47 MPH Benton WA Mesonet
Mesonet station TMDHN 12.0 NW West Richland
(WA DOT).
0146 PM Non-Tstm Wnd Gst 12 SSE Grass Valley 45.19N 120.70W
02/24/2025 M47 MPH Sherman OR Mesonet
Mesonet station ODT42 12.2 SE Grass Valley
(ODOT).
0219 PM Non-Tstm Wnd Gst 1 WNW Arlington 45.72N 120.21W
02/24/2025 M47 MPH Gilliam OR Mesonet
Mesonet station XALN Arlington Port.
0818 PM Non-Tstm Wnd Gst 16 ESE Bingen 45.62N 121.17W
02/23/2025 M46 MPH Klickitat WA ASOS
ASOS station KDLS The Dalles Municipal
Airport.
1010 PM Non-Tstm Wnd Gst 5 S Tieton 46.63N 120.74W
02/23/2025 M46 MPH Yakima WA Mesonet
Mesonet station PC334 Cowiche Mountain.
0130 PM Non-Tstm Wnd Gst 6 SSE Mission 45.60N 118.62W
02/24/2025 M46 MPH Umatilla OR Mesonet
Mesonet station OD182 I84 Wb At Cabbage Hill
Mp220.83.
0220 PM Non-Tstm Wnd Gst 3 SW Arlington 45.69N 120.25W
02/24/2025 M46 MPH Gilliam OR Mesonet
Mesonet station PC488 Leaning Juniper.
0255 PM Non-Tstm Wnd Gst 2 ENE Sunnyside 46.33N 119.97W
02/24/2025 M46 MPH Yakima WA AWOS
AWOS station K1S5 Sunnyside.
0945 PM Non-Tstm Wnd Gst 19 NW West Richland 46.55N 119.63W
02/23/2025 M45 MPH Benton WA Mesonet
Mesonet station HPFP 15.9 SE Desert Aire
(HMMN).
0945 PM Non-Tstm Wnd Gst 19 NNW West Richland 46.56N 119.60W
02/23/2025 M45 MPH Benton WA Mesonet
Mesonet station HHMS 19.1 NW West Richland
(HMMN).
1000 PM Non-Tstm Wnd Gst 17 NNW West Richland 46.56N 119.52W
02/23/2025 M45 MPH Benton WA Mesonet
Mesonet station H200E 17.0 NW West Richland
(HMMN).
1145 PM Non-Tstm Wnd Gst 25 NNW West Richland 46.66N 119.58W
02/23/2025 M45 MPH Benton WA Mesonet
Mesonet station H100K 16.8 S Royal City
(HMMN).
0130 AM Non-Tstm Wnd Gst 8 NNE West Richland 46.43N 119.36W
02/24/2025 M45 MPH Benton WA Mesonet
Mesonet station HFFTF 7.5 N West Richland
(HMMN).
0116 PM Non-Tstm Wnd Gst 3 SSE Culver 44.48N 121.19W
02/24/2025 M45 MPH Jefferson OR Mesonet
Mesonet station OD101 3.5 S Culver (ODOT).
0140 PM Non-Tstm Wnd Gst 5 WSW Rufus 45.67N 120.84W
02/24/2025 M45 MPH Sherman OR Mesonet
Mesonet station XMRY 5 WSW Rufus.
0155 PM Non-Tstm Wnd Gst 9 S Goldendale 45.70N 120.81W
02/24/2025 M45 MPH Klickitat WA Mesonet
Mesonet station TMARY Sr14 Interchange
Maryhill.
0204 PM Non-Tstm Wnd Gst 4 ESE Walla Walla East 46.04N 118.22W
02/24/2025 M45 MPH Walla Walla WA Mesonet
Mesonet station AS070 Walla Walla.
&&Local storm report, Feb 24, 4:28 PM PST, 2 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Pendleton OR
428 PM PST Mon Feb 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM Non-Tstm Wnd Gst 1 NNE Pasco 46.27N 119.12W
02/24/2025 M54 MPH Franklin WA ASOS
ASOS station KPSC Tri Cities Airport.
&&Special weather statement, Feb 24, 6:12 PM PST, 48 minutes before
Special Weather Statement
National Weather Service Pendleton OR
612 PM PST Mon Feb 24 2025
ORZ044-503-507-508-250300-
Foothills of the Northern Blue Mountains of Oregon OR-
Southern Blue Mountains of Oregon OR-
Foothills of the Southern Blue Mountains of Oregon OR-
Lower Columbia Basin of Oregon OR-
612 PM PST Mon Feb 24 2025
...GUSTY SHOWERS WILL IMPACT MORROW...WESTERN UMATILLA AND
SOUTHEASTERN GILLIAM COUNTIES THROUGH 700 PM PST...
At 612 PM PST, Doppler radar was tracking gusty showers along a line
extending from 9 miles north of Lexington to 6 miles southeast of
Hardman. Movement was east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Heppner, Echo, Ione, Lexington, Ruggs, and Hardman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4581 11900 4513 11894 4504 11985 4554 11991
TIME...MOT...LOC 0212Z 257DEG 42KT 4557 11965 4510 11960
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ET